MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion and tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 30mm watchman laa closure device & delivery system (wds) were used.After device deployment, the patient's blood pressure dropped to 80/60, and pericardial effusion and tamponade were noted.A pericardiocentesis was performed and 1500cc of blood was drained initially.The bleeding did not resolve and the closure device was not in a position that was adequate to seal the ostium.Upon transfer to the operating room the patient's blood pressure increased to 130/70.The closure device was still attached to the core wire and in the patient.The device was removed from the patient during surgery.The patient is recovering in the intensive care unit.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10860788
Report Number2134265-2020-15651
Device Sequence Number16774716
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025140587
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;